Alert archive / Wisconsin / Wind Chill Advisories in 2013
Wind Chill Advisory 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind chill advisory at Dec 11, 2013, 3:38 AM CST for 20 counties in Wisconsin. It took effect at Dec 11, 2013, 6:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2013, 3:38 AM CST (09:38 UTC)
- In effect from
- Dec 11, 2013, 6:00 PM CST
- Expired
- Dec 12, 2013, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMKX 110938 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 338 AM CST WED DEC 11 2013 ...VERY COLD TEMPERATURES EXPECTED TONIGHT... .ARCTIC HIGH PRESSURE WILL BUILD ACROSS THE UPPER MIDWEST TODAY...IN THE WAKE OF A COLD FRONT THAT PASSED THROUGH EARLY THIS MORNING. HIGH TEMPERATURES TODAY WILL OCCUR THIS MORNING...WITH FALLING TEMPERATURES EXPECTED THROUGH THE DAY. LOWS TONIGHT ARE THEN EXPECTED TO FALL INTO THE SINGLE DIGITS BELOW ZERO WITH WIND CHILL READINGS BOTTOMING OUT AT 18 TO ABOUT 25 DEGREES BELOW ZERO. WINDS WILL BE WESTERLY 7 TO 12 MPH. CLOUDS WILL PUSH INTO THE AREA LATE TONIGHT AHEAD OF A RAPIDLY APPROACHING LOW PRESSURE SYSTEM. THIS WILL ACTUALLY ALLOW TEMPERATURES TO WARM SLIGHTLY BY SUNRISE THURSDAY MORNING. WIZ046-047-051-052-056>060-062>072-111745- /O.NEW.KMKX.WC.Y.0003.131212T0000Z-131212T1200Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 338 AM CST WED DEC 11 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY. * TIMING...THE LOWEST WIND CHILLS WILL OCCUR BETWEEN 7 PM AND 4 AM TONIGHT. * WIND CHILL VALUES...LOWEST READINGS 18 TO ABOUT 25 DEGREES BELOW ZERO. WINDS WILL BE 7 TO 12 MPH. * IMPACTS...WIND CHILLS THIS LOW CAN CAUSE FROST BITE TO UNPROTECTED SKIN IN A MATTER OF MINUTES. HYPOTHERMIA BECOMES A CONCERN IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ DAVIS
5 follow-up statements
000 WWUS43 KMKX 111631 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1031 AM CST WED DEC 11 2013 ...VERY COLD TEMPERATURES EXPECTED TONIGHT... .ARCTIC HIGH PRESSURE WILL BUILD ACROSS THE UPPER MIDWEST TODAY... IN THE WAKE OF A COLD FRONT THAT PASSED THROUGH EARLY THIS MORNING. HIGH TEMPERATURES TODAY OCCURRED EARLY THIS MORNING... AND TEMPERATURES WILL FALL THE REST OF THE DAY WITH BRISK NORTHWEST WINDS. LOWS TONIGHT ARE THEN EXPECTED TO FALL INTO THE SINGLE DIGITS BELOW ZERO WITH WIND CHILL READINGS BOTTOMING OUT AT 18 TO ABOUT 25 DEGREES BELOW ZERO. WINDS WILL BE WESTERLY 7 TO 12 MPH. CLOUDS WILL PUSH INTO THE AREA LATE TONIGHT AHEAD OF A RAPIDLY APPROACHING LOW PRESSURE SYSTEM. THIS WILL ACTUALLY ALLOW TEMPERATURES TO WARM SLIGHTLY BY SUNRISE THURSDAY MORNING. WIZ046-047-051-052-056>060-062>072-120045- /O.CON.KMKX.WC.Y.0003.131212T0000Z-131212T1200Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1031 AM CST WED DEC 11 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY. * TIMING...THE LOWEST WIND CHILLS WILL OCCUR BETWEEN 7 PM AND 4 AM TONIGHT. * WIND CHILL VALUES...LOWEST READINGS 18 TO ABOUT 25 DEGREES BELOW ZERO. WINDS WILL BE 7 TO 12 MPH. * IMPACTS...WIND CHILLS THIS LOW CAN CAUSE FROST BITE TO UNPROTECTED SKIN IN A MATTER OF MINUTES. HYPOTHERMIA BECOMES A CONCERN IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MRC
000 WWUS43 KMKX 112200 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 400 PM CST WED DEC 11 2013 ...VERY COLD TEMPERATURES EXPECTED TONIGHT... .ARCTIC HIGH PRESSURE MOVING THROUGH THE MIDWEST WILL LEAD TO COLD TEMPERATURES OVER SOUTHERN WISCONSIN TONIGHT. TEMPERATURES ARE EXPECTED TO FALL INTO THE SINGLE DIGITS BELOW ZERO WITH WIND CHILL READINGS BOTTOMING OUT AT 18 TO ABOUT 25 DEGREES BELOW ZERO DURING THE EVENING. WINDS WILL BE WESTERLY 7 TO 12 MPH. CLOUDS WILL PUSH INTO THE AREA LATE TONIGHT AHEAD OF A RAPIDLY APPROACHING LOW PRESSURE SYSTEM. THIS WILL ACTUALLY ALLOW TEMPERATURES TO WARM SLIGHTLY BY SUNRISE THURSDAY MORNING. WIZ046-047-051-052-056>060-062>072-120600- /O.CON.KMKX.WC.Y.0003.131212T0000Z-131212T1200Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 400 PM CST WED DEC 11 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. * TIMING...THE LOWEST WIND CHILLS WILL OCCUR BETWEEN 7 PM AND 4 AM TONIGHT. * WIND CHILL VALUES...LOWEST READINGS 18 TO ABOUT 25 DEGREES BELOW ZERO. WINDS WILL BE 7 TO 12 MPH. * IMPACTS...WIND CHILLS THIS LOW CAN CAUSE FROST BITE TO UNPROTECTED SKIN IN A MATTER OF MINUTES. HYPOTHERMIA BECOMES A CONCERN IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MRC
000 WWUS43 KMKX 120259 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 859 PM CST WED DEC 11 2013 ...COLD WIND CHILLS TONIGHT... .COLD TEMPERATURES NEAR OR BELOW ZERO ALONG WITH LIGHT WEST TO SOUTHWEST WIND WILL CONTINUE TO CAUSE WIND CHILLS VARYING FROM 15 TO 25 DEGREES BELOW ZERO TONIGHT. CLOUDS WILL INCREASE AROUND AND AFTER MIDNIGHT CAUSING TEMPERATURES TO LEVEL OFF OR EVEN RISE A FEW DEGREES. HOWEVER AT THAT TIME...SOUTHWEST WINDS WILL INCREASE FROM 5 TO 10 MPH TO 10 TO 15 MPH. HENCE COLD WIND CHILLS ARE EXPECTED THROUGH THE LATE NIGHT. WIZ046-047-051-052-056>060-062>072-121100- /O.CON.KMKX.WC.Y.0003.000000T0000Z-131212T1200Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 859 PM CST WED DEC 11 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. * TIMING...THE LOWEST WIND CHILLS WILL OCCUR BETWEEN 7 PM AND 4 AM TONIGHT. * WIND CHILL VALUES...LOWEST READINGS 18 TO ABOUT 25 DEGREES BELOW ZERO. WINDS WILL BE 7 TO 12 MPH. * IMPACTS...WIND CHILLS THIS LOW CAN CAUSE FROST BITE TO UNPROTECTED SKIN IN A MATTER OF MINUTES. HYPOTHERMIA BECOMES A CONCERN IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
000 WWUS43 KMKX 120917 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 317 AM CST THU DEC 12 2013 ...COLD WIND CHILLS GRADUALLY IMPROVING... .MOST LOCATIONS ACROSS SOUTHERN WISCONSIN EARLY THIS MORNING ARE IN THE SINGLE DIGITS BELOW ZERO WITH WIND CHILLS RANGING BETWEEN ABOUT 16 AND 22 BELOW ZERO. HOWEVER...CLOUDS MOVING IN...ALONG WITH SOME RISING TEMPERATURE TRENDS WILL ALLOW US TO LET THE WIND CHILL ADVISORY EXPIRE AT 6 AM. THIS JUST MEANS WE WON/T BE MEETING THE 20 BELOW ZERO CRITERIA NEEDED FOR THE ADVISORY. IT WILL STILL BE VERY COLD ACROSS SOUTHERN WISCONSIN WITH SOME AIR TEMPERATURES AND WIND CHILLS REMAINING BELOW ZERO. PLEASE CONSIDER THIS WHEN HEADING OUT FOR YOUR MORNING COMMUTE OR GETTING KIDS READY FOR SCHOOL. WIZ046-047-051-052-056>060-062>072-121200- /O.CON.KMKX.WC.Y.0003.000000T0000Z-131212T1200Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 317 AM CST THU DEC 12 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. * TIMING...GRADUALLY IMPROVING WITH MOST LOCATIONS CLIMBING ABOVE THE 20 BELOW ZERO LEVEL BY 6 AM. TWENTY BELOW ZERO IS THE CRITERIA NEEDED FOR A WIND CHILL ADVISORY. * WIND CHILL VALUES...LOWEST READINGS 16 TO ABOUT 22 DEGREES BELOW ZERO...GRADUALLY IMPROVING THROUGH 6 AM. * IMPACTS...WIND CHILLS THIS LOW CAN CAUSE FROST BITE TO UNPROTECTED SKIN IN A MATTER OF MINUTES. HYPOTHERMIA BECOMES A CONCERN IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
000 WWUS43 KMKX 121201 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 601 AM CST THU DEC 12 2013 WIZ046-047-051-052-056>060-062>072-121315- /O.EXP.KMKX.WC.Y.0003.000000T0000Z-131212T1200Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 601 AM CST THU DEC 12 2013 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Dec 10, 9:46 PM CST, 5 hours 52 minutes earlier.
Area forecast discussion, Dec 10, 9:46 PM CST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 946 PM CST TUE DEC 10 2013 .UPDATE...SOUTHERN WI ON NORTHERN FRINGE OF PASSING LAYER Q-VECTOR CONVERGENCE AREA AND WEAK SHORT WAVE TROUGH JUST TO THE SOUTH OVERNIGHT AND EARLY WED. LOWER VSBYS AND HIGHER DBZ IN IA LINES UP WELL WITH STRONGER ISENTROPIC OMEGA ON 275 THETA SURFACE WHICH REMAINS MOSTLY SOUTH OF THE CWA. STRONGER FORCING JUST CLIPS SOUTHWEST AND SOUTH CENTRAL CWA AFT 06Z-10Z. MAY LOWER AMOUNTS SLIGHTLY BUT WL STICK WITH THE 1-2 INCH RANGE IN THE SOUTH DUE TO HIGH SNOW-LIQUID RATIOS EXPECTED. -SN WL END QUICKLY FROM WEST TO EAST LATER TNGT AND EARLY WED. THICKENING CLOUD COVER HALTED EARLY EVENING TEMPERATURE FALL...SO ADJUSTED A FEW AREAS UPWARD FOR MINIMUM TEMP. && .AVIATION/06Z TAFS/...STILL EXPECT -SN TO AFFECT TAF SITES BETWEEN 06Z AND 12Z...WITH A PERIOD OF MVFR CIGS AND POSSIBLY IFR VSBYS. && .MARINE...WILL LET SMALL CRAFT ADVY EXPIRE FOR SRN 3 ZONES AS WEAK HIGH PRESSURE RIDGE PASSES BY THE AREA. RECENT NEARBY VESSELS ALSO REPORTING LOWERING PREVAILING WINDS. WL KEEP ADVY GOING FOR NORTHERN ZONE AS PRESSURE GRADIENT REMAINS A LITTLE TIGHTER IN THIS AREA. BLUSTERY NORTHWEST WINDS RETURN WEDNESDAY MORNING BEHIND PASSING LOW PRESSURE TROUGH. BORDERLINE RETURNING TO SMALL CRAFT CONDITIONS IN SOUTHERN THREE ZONES BUT WL HOLD OFF ON EXPANDING ADVY FOR NOW. && .PREV DISCUSSION... /ISSUED 409 PM CST TUE DEC 10 2013/ SHORT TERM... TONIGHT...FORECAST CONFIDENCE HIGH THE 500MB TROUGH AND SURFACE LOW WILL QUICKLY EXIT TO THE EAST THIS EVENING. ANOTHER 500MB TROUGH WILL DIG INTO THE UPPER MIDWEST OVERNIGHT. THERE ARE TWO WAVES OF VORTICITY ADVECTION WITH IT...ONE ACROSS NORTHERN WI AND ONE ACROSS IOWA AND IL. THE SOUTHERN ONE WILL HAVE MORE MOISTURE WITH IT...PRECIPITABLE WATER VALUES OF ABOUT 0.2 IN SOUTHERN WI. 850MB WARM ADVECTION...OMEGA AND FRONTOGENESIS WILL BE PREVALENT IN THE DENDRITE GROWTH ZONE /DGZ/ TONIGHT. EXPECT A SWATH OF SNOW TO SPREAD FROM WEST TO EAST ACROSS SOUTHERN WI FROM AROUND 04Z THROUGH 13Z. IF CURRENT TIMING HOLDS...IT SHOULD BEGIN SNOWING IN MADISON AT MIDNIGHT AND MILWAUKEE AT 2 AM. THE MODELS ARE STILL IN GOOD AGREEMENT IN THE HEAVIER QPF AND STRONGER OMEGA WITHIN THE DGZ TO BE CENTERED OVER DVN AND LOT FORECAST AREAS. THEREFORE DID NOT GO WITH AN ADVISORY. CONSENSUS HAS 0.04 TO 0.08 OF QPF BRUSHING THE SOUTH SO LESS THAN AN INCH ACCUMULATION NORTH OF MILWAUKEE AND MADISON AND 1-2 SOUTH OF THERE. EXPECTING THERE TO BE A SHARP CUTOFF WITH THE HEAVY SNOW BAND...BUT EXPECTING A BROAD AREA OF LIGHT SNOW THAT EXTENDS NORTH OF MILWAUKEE/MADISON DUE TO THE GENERAL VORTICITY ADVECTION AND A TILTED FGEN ZONE WITH 700MB FRONTOGENESIS NORTHWEST OF THE 850MB FGEN BAND. HIGH CLOUDS ARE ALREADY BEGINNING TO STREAM INTO SOUTHERN WI...SO TEMPERATURES ARE VERY TRICKY TONIGHT. THERE WILL ONLY BE AN HOUR OR TWO TO RADIATE OUT BEFORE THE CLOUDS PUT A LID ON THE COOLING AND THEN WE START TO WARM WITH THE WAA. WENT WITH EARLY EVENING LOWS IN THE SINGLE DIGITS. WEDNESDAY...FORECAST CONFIDENCE HIGH. SNOW WILL END FROM WEST TO EAST EARLY WED MORNING...EXITING SOUTHEAST WI BY 15Z. SNOW IS EXPECTED TO BE FALLING IN SOUTHEAST WI DURING RUSH HOUR...ALTHOUGH THE INTENSITY SHOULD BE GETTING LIGHTER. HIGH TEMPERATURES WILL OCCUR RIGHT AWAY IN THE MORNING AND THEN THEY WILL BE FALLING ALL DAY LONG. WINDS WILL BE BREEZY OUT OF THE NORTHWEST SO EXPECT WIND CHILLS IN THE TEENS BELOW ZERO DURING THE AFTERNOON. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...FORECAST CONFIDENCE MEDIUM A SFC RIDGE WILL SLIDE EWD ACROSS SRN WI WED NT. SKIES WILL INITIALLY BE CLEAR IN THE EVENING SO EXPECT A RAPID DROP BELOW ZERO FOR TEMPS AND WIND CHILLS. WILL LIKELY NEED A WIND CHILL ADVISORY FOR WIND CHILLS OF 20 BELOW TO 25 BELOW ZERO. CLOUDS TO INCREASE LATE AS LOW TO MID LEVEL WARM ADVECTION DEVELOPS ON THE BACK SIDE OF A BROAD UPPER TROUGH THAT PASSES THROUGH. FCST SOUNDINGS INDICATE A PERIOD OF NEAR SATURATION WITH THE WAA...ALTHOUGH LIFT IS VERY WEAK. WENT WITH SLIGHT CHANCES OF LIGHT SNOW LATE NIGHT AND INTO WED AM. SWLY WINDS WILL THEN PREVAIL ON THU WITH 1000-500 MB THICKNESSES RISING TO 528-534 DM AND 850 MB TEMPS TO -6 C. SFC TEMPS TO REBOUND INTO THE MID TO UPPER TEENS. LIGHT AND VARIABLE WINDS FOR THU NT ALTHOUGH MO CLOUDY SKIES ARE EXPECTED WITH WEAK WARM ADVECTION CONTINUING ALOFT. LONG TERM... FRIDAY THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM FROM FRIDAY INTO SATURDAY NIGHT...A W-E CONFLUENT ZONE WILL SET UP IN THE VICINITY OF SRN WI AND SURROUNDING AREAS AS A SHORTWAVE TROUGH WITHIN THE SRN STREAM LIFTS NEWD INTO THE OHIO RIVER VALLEY AND A SHORTWAVE TROUGH IN THE NRN STREAM MOVES INTO THE UPPER MS RIVER VALLEY. MID LEVEL FRONTOGENESIS AND PVA WILL BRING LGT SNOW TO THE REGION. HIGHER INTENSITY SNOW MAY OCCUR IF THE SRN SYSTEM MOVES FARTHER NORTH. THERE WILL BE SOME HIGHER INTENSITY SNOW IN ERN WI DUE TO LAKE ENHANCEMENT ON ELY BOUNDARY LAYER FLOW AND LAKE TO 850 MB TEMP DIFFERENCES OF 14-17 C. THE COLD TEMPS THROUGH THE DEPTH OF THE TROPOSPHERE WILL CONTINUE TO SUPPORT HIGH SNOW RATIOS. THUS SEVERAL INCHES OF SNOW IS EXPECTED OVER ERN WI WITH A FEW INCHES OVER SOUTH CENTRAL WI. BRISK NWLY WINDS AND COLD ADVECTION TO DEVELOP SAT NT INTO SUN WITH LIGHT SNOW POSSIBLY LINGERING INTO SUN. HIGH PRESSURE TO THEN PREVAIL SUN NT WITH ARCTIC AIR IN PLACE. SNOW CHANCES TO RETURN MON-TUE AS AN ALBERTA CLIPPER MOVES THROUGH THE REGION. AVIATION/00Z TAFS/...COMING SOON. VFR AND DIMINISHING WINDS THIS EVENING. THE NEXT ROUND OF SNOW WILL SPREAD INTO MADISON AROUND MIDNIGHT AND MILWAUKEE AROUND 2 AM. UP TO ONE INCH IS EXPECTED BY THE END TIME OF 6 AM AT MSN AND 8 AM AT MKE IF THE CURRENT FORECAST HOLDS UP. THE HIGHEST SNOWFALL AMOUNTS AND SNOWFALL RATES ARE EXPECTED TO REMAIN SOUTH OF THE WI/IL BORDER. IFR AND BELOW ALTERNATE MINIMUM LEVEL VISIBILITY IS EXPECTED DURING THE PEAK SNOW EARLY WED MORNING. FUEL ALT CEILINGS EXPECTED TO PERSIST A LITTLE LONGER AFTER THE SNOW FALLS...THEN SCATTERING OUT DURING THE AFTERNOON. MARINE... WINDS WILL GRADUALLY DIMINISH THIS EVENING AS A HIGH PRESSURE RIDGE BRIEFLY MOVES THROUGH. DOWNGRADED THE GALE WARNING TO SMALL CRAFT ADVY THROUGH THE EVENING. EXTENDED THE SHEBOYGAN SMALL CRAFT ADVY UNTIL WED EVENING TO ACCOUNT FOR HIGHER WIND GUSTS OVERNIGHT TONIGHT AND GUSTY NORTHWEST WINDS WED BEHIND THE NEXT LOW PRESSURE SYSTEM. WITH COLD TEMPERATURES SOME FREEZING SPRAY IS EXPECTED ESPECIALLY TOWARD OPEN WATERS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 10 PM CST WEDNESDAY FOR LMZ643. && UPDATE...MBK
Hazardous weather outlook, Dec 10, 8:21 PM CST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 821 PM CST TUE DEC 10 2013 WIZ046-047-051-052-056>060-062>072-120230- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 821 PM CST TUE DEC 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY WIND CHILLS OF 20 BELOW TO 25 BELOW ZERO ARE EXPECTED WEDNESDAY NIGHT AS TEMPERATURES PLUMMET BELOW ZERO WITH CLEAR SKIES IN THE EVENING. CONFIDENCE IS INCREASING IN LOW PRESSURE TRACKING UP THE OHIO RIVER VALLEY FRIDAY INTO SATURDAY. SEVERAL INCHES OF ACCUMULATING SNOW IS POSSIBLE OVER SOUTHERN WISCONSIN WITH THIS SYSTEM. IN ADDITION...A COLD AIR MASS IN PLACE WITH EAST WINDS OFF LAKE MICHIGAN SUGGEST POTENTIAL FOR LAKE EFFECT SNOW WHICH WOULD INCREASE AMOUNTS WITHIN ONE TO TWO COUNTIES OF THE LAKE SHORE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOW ACCUMULATION REPORTS ARE APPRECIATED. LMZ643>646-120230- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 821 PM CST TUE DEC 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT NORTH OF PORT WASHINGTON FOR GUSTY WEST WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY IS IN EFFECT NORTH OF PORT WASHINGTON WEDNESDAY AND WEDNESDAY EVENING DUE TO BRISK AND GUSTY NORTHWEST WINDS. AREAS SOUTH OF PORT WASHINGTON WILL APPROACH SMALL CRAFT ADVISORY CRITERIA ON WEDNESDAY BEHIND A PASSING WEAK LOW PRESSURE SYSTEM. BRISK NORTHWEST WINDS MAY RETURN SATURDAY NIGHT AND SUNDAY AS LOW PRESSURE PASSES TO THE EAST. A SMALL CRAFT ADVISORY MAY BE NEEDED. WWW.WEATHER.GOV/MKX MBK
Nearby
Wind Chill Advisories in Wisconsin, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.